What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 30, 4:18 PM MST, 1 hour 2 minutes earlier. Its key messages:
- Flash Flooding potential continues into tonight and tomorrow.
- Chances for below normal temperatures and continued showers and storms persist into Friday.
- A warming and drying trend begins on Saturday, with above normal temperatures and very dry conditions expected by early next week.
Area forecast discussion, Jul 30, 4:18 PM MST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
518 PM MDT Wed Jul 30 2025
.KEY MESSAGES...
- Flash Flooding potential continues into tonight and tomorrow.
- Chances for below normal temperatures and continued showers
and storms persist into Friday.
- A warming and drying trend begins on Saturday, with above
normal temperatures and very dry conditions expected by early
next week.
&&
.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 241 PM MDT Wed Jul 30 2025
Currently..
Temperatures are in the 70s on our plains and over our mountain
valleys as of 1 PM, with dewpoints primarily in the 50s. There are a
few dewpoints in the 60s on the far eastern plains and a few 40s
over the San Luis Valley. Winds are mainly easterly over the plains,
with scattered to broken mid and upper-level cloud decks. Showers
and thunderstorms began over the central mountains and are
widespread over Lake, Chaffee, and Saguache counties spreading
into the Pikes Peak region as of 230 PM. Storms have been
moving ENE but are expected to shift to a more easterly and
eventually ESEerly motion throughout the afternoon and evening.
Storm motions are slow.
Rest of Today and Tonight..
A Flash Flood Watch remains in effect through 10 PM for all of our
eastern mountains, the Pikes Peak region, Fremont County, the I-25
corridor, and eastwards onto portions of our plains. Heavy rain is
expected with widespread thunderstorms today. Thunderstorms will
continue to slowly push east across the I-25 corridor through this
afternoon, then eastwards onto the plains later this evening,
clearing into Kansas throughout the very early morning hours of
tomorrow. Overcast skies will keep temperatures mild on our plains,
with lows ranging from upper 50s to low 60s. Clearing skies over the
high country and high mountain valleys will give way to cooler
temperatures in the 30s and 40s. Clearing skies over the San Luis
Valley could also lead to patchy fog and low cloud development
early tomorrow morning. If southeasterly winds redevelop early
enough along the I-25 corridor, patchy fog will also be
possible for portions of our mountain adjacent plains as well.
Tomorrow..
The upper ridge axis remains in place as we head into tomorrow,
leading to southwest flow aloft and moist southeasterly flow at the
surface. Overnight convection and outflow boundaries surging
easterly across the plains will lead to very moist start to our day,
especially on the plains. Much of the area will start out the day
with 100% rh and dewpoints in the 50s and 60s. PWATs do begin to
decrease slightly as we head into tomorrow, especially over the high
country. Values look to drop from around 1.0 down closer to 0.8 over
the eastern mountains, with lesser amounts further westwards. On the
plains, value's decrease from 1.0-1.4 to more like 0.8-1.2. QPF
amounts remain very similar to today though, ranging from 0.2
to 0.5 along the I-25 corridor, with highest amounts over
eastern Fremont and Pueblo counties, where easterly upslope will
be favored. The WPC has the entire forecast outlined for
another marginal risk of Flash Flooding for tomorrow. For now,
have held off on Watch issuance, in favor of waiting to see more
high res trends, along with trends from today's rainfall. At
this time though, Flash Flood Watch issuance for tomorrow does
seem likely (70% chance), with heavy rainfall and Flash Flooding
possible for much of the area. Of course, this will be highly
dependent on where individual storms end up, and which areas may
end up being too stable as well. As for the severe risk, SPC
has portions of the Pikes Peak region in a marginal risk for
severe weather for tomorrow. Though instability will be on the
higher end, ranging from 1500-2000 J/Kg depending on which model
you ask, shear looks to be maximized over northern portions of
our forecast area, with the wave passing to our north tomorrow.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 301 AM MDT Wed Jul 30 2025
Friday...Upper ridge starts to flatten out and build back
across AZ and southern CA, allowing for more of a southern
surface flow and slightly warmer aftn temperatures. However,
low-level moisture pool remains rich with little change to
dewpoints, and an upper disturbance crossing the Rockies through
the day will provide the spark for another round of afternoon
and evening convection. Storm movement will likely be to the
east, and QPF is reduced compared to Thu. However, forecast CAPE
is very high especially near the eastern border through the
late aftn, coinciding with a bulk shear maxima. Current SPC
guidance is just indicating General thunder across much of
Colorado, but would not be surprised if this gets adjusted as
well. Though QPF is lower, there is plenty of storm fuel to tap
into and flash flooding will continue to be a concern for
susceptible areas after rainfall from the previous days. Plan on
highs in the upper 70s to lower 80s for the high valleys, and
upper 70s to upper 80s for the plains.
Saturday through Tuesday...Long range models indicate that the upper
ridge of high pressure starts to build back into the Four Corners
region over the weekend and into the beginning of the next work
week. Scattered mt convection will reoccur once again for Sat, but
then Sunday onward will see just isolated activity each aftn and eve
for much of the area. A warming trend will settle in as well, with
highs climbing back into the 90s for the plains, and mid to upper
80s for the high valleys. Moore
&&
.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 515 PM MDT Wed Jul 30 2025
Main concern will be passing -tsra early this evening and
tomorrow afternoon across most of the region. There will also be
a chance of some lower clouds towards sunrise tomorrow morning.
Otherwise, outside of tsra, winds will be diurnally driven
through the period with some gusty synoptic winds during the
afternoon time period. Any tsra should be brief with brief
periods of mvfr.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 10 PM MDT this evening for COZ072>089-093-
094.
&&
SHORT TERM...EHR/KT
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Jul 30, 10:26 AM MST, 6 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1126 AM MDT Wed Jul 30 2025
COZ058>089-093>099-311730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1126 AM MDT Wed Jul 30 2025
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...This Afternoon and Tonight
Scattered to numerous showers and thunderstorm can be expected
this afternoon and evening, with the best coverage over and near
the higher terrain. Slow movement of these storms, along with
increased available moisture, will lead to the potential for
heavy rainfall and flash flooding. Areas with highest risk for
Flash Flooding include area burn scars, the Chalk Cliffs,
urban areas, and areas where soils may be saturated from
previous rainfall. A Flash Flood Watch is in place over and
near the Southeast Mountains into the adjacent plains from 1PM to
10PM this evening. Other storm threats include gusty winds up to
45 mph, with one or two storms across the southeast plains
possibly producing strong winds up to 60 mph.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms with potentially heavy rainfall are forecast
Thursday and Friday across southern Colorado. The main concerns
for thunderstorms will be lightning and heavy rainfall. Flash
flooding will be possible, especially in areas that have seen
recent heavy rainfall, urban areas and burn scars.
Drier, hotter conditions move into the region over the weekend
into early next week. Mountain areas could see a few daily
afternoon and evening showers and thunderstorms.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
EHR/27
In the hours before
Special weather statement, Jul 30, 4:03 PM MST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
503 PM MDT Wed Jul 30 2025
COZ069-072-073-302330-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
503 PM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CUSTER AND EAST
CENTRAL SAGUACHE COUNTIES THROUGH 530 PM MDT...
At 501 PM MDT, Doppler radar was tracking a strong thunderstorm near
Villa Grove, or 48 miles north of Alamosa, moving east at 15 mph.
HAZARD...Heavy rain and Wind gusts up to 40 mph and pea size hail.
This heavy rain is falling on the steep western slopes of
the Sangre de Cristo mountains.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Villa Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3810 10594 3828 10600 3825 10567 3803 10566
TIME...MOT...LOC 2301Z 277DEG 11KT 3817 10590
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
HodanishSpecial weather statement, Jul 30, 4:17 PM MST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
517 PM MDT Wed Jul 30 2025
COZ086-089-093-310000-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
517 PM MDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OTERO...SOUTHWESTERN
CROWLEY AND SOUTHEASTERN PUEBLO COUNTIES THROUGH 600 PM MDT...
At 516 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Boone to 10 miles south of
Avondale. Movement was south at 15 mph.
HAZARD...Wind gusts up to 50 mph, brief pea to half inch hail, and
torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fowler and Olney Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3812 10386 3785 10433 3809 10444 3828 10412
TIME...MOT...LOC 2316Z 338DEG 11KT 3818 10419 3808 10434
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 30, 4:25 PM MST, 55 minutes before
Special Weather Statement
National Weather Service Pueblo CO
525 PM MDT Wed Jul 30 2025
COZ071-310000-
Southern San Luis Valley CO-
525 PM MDT Wed Jul 30 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN COSTILLA AND EAST
CENTRAL CONEJOS COUNTIES THROUGH 600 PM MDT...
At 524 PM MDT, Doppler radar was tracking a strong thunderstorm near
San Acacio, or 18 miles southeast of San Luis Valley Airport, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
San Luis, San Acacio, and Mesita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3720 10580 3734 10565 3722 10539 3702 10561
TIME...MOT...LOC 2324Z 310DEG 12KT 3723 10566
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 30, 4:39 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Pueblo CO
539 PM MDT Wed Jul 30 2025
COZ062-063-069-072-073-076-077-310015-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
539 PM MDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN CHAFFEE...WESTERN
FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES THROUGH 615 PM MDT...
At 538 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from 8 miles north of Swissvale
to Salida. Movement was southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph, brief half inch hail, and
torrential rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Salida, Poncha Springs, Howard, Coaldale, Waugh Mountain, Swissvale,
Decker Burn Scar, and Poncha Pass.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3856 10550 3825 10586 3849 10609 3869 10589
TIME...MOT...LOC 2338Z 315DEG 9KT 3861 10590 3851 10601
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 30, 4:53 PM MST, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
553 PM MDT Wed Jul 30 2025
COZ086-089-093-310045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
553 PM MDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OTERO...SOUTHERN
CROWLEY AND EAST CENTRAL PUEBLO COUNTIES THROUGH 645 PM MDT...
At 553 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Olney Springs to 10 miles
southwest of Fowler. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fowler, Ordway, Manzanola, Olney Springs, Sugar City, and Crowley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3820 10358 3775 10407 3805 10431 3836 10400
TIME...MOT...LOC 2353Z 314DEG 16KT 3824 10401 3806 10420
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KTSpecial weather statement, Jul 30, 5:11 PM MST, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
611 PM MDT Wed Jul 30 2025
COZ086-089-093-310045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
La Junta Vicinity/Otero County CO-
611 PM MDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OTERO...CROWLEY AND
EAST CENTRAL PUEBLO COUNTIES THROUGH 645 PM MDT...
At 610 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles southwest of Forder to 13 miles
southwest of Fowler. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fowler, Ordway, Manzanola, Olney Springs, and Crowley.
Locally heavy rain will cause ponding of water on roadways and
county roads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3851 10351 3793 10390 3794 10430 3850 10388
TIME...MOT...LOC 0010Z 240DEG 16KT 3847 10386 3801 10423
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
Hodanish